On basis property of root functions for a class of the second order differential operators

Бесплатный доступ

It is well known that the Sturmian theory is an important tool in solving numerous problems of mathematical physics. Usually, eigenvalue parameter appears linearly only in the differential equation of the classic Sturm-Liouville problems. However, in mathematical physics there are also problems, which contain eigenvalue parameter not only in differential equation, but also in the boundary conditions. In this paper, we consider a Sturm-Liouville equation with the eigenparameter dependent boundary condition and with transmission conditions at two points of discontinuity. The aim of this paper is to investigate the completeness, minimality and basis properties of rootfunctions for the considered boundary value problem.


Eigenfunctions, orthonormal basis, riesz basis, completeness

Короткий адрес: https://sciup.org/147234112

IDR: 147234112   |   DOI: 10.14529/mmph200302

Список литературы On basis property of root functions for a class of the second order differential operators

  • Aiping W., Jiong S., Xiaoling H., Siqin Y. Completeness of Eigenfunctions of Sturm-Liouville Problems with Transmission Conditions. Methods and Applications of Analysis, 2009, Vol. 16, no. 3, pp. 299-312. DOI: 10.4310/MAA.2009.v16.n3.a2
  • Anderssen R.S. The Effect of Discontinuities in Density and Shear Velocity on the Asymptotic Overtone Structure of Torsional Eigenfrequencies of the Earth. Geophysical Journal of the Royal Astronomical Society, 1977, Vol. 50, Iss. 2, pp. 303-309. DOI: 10.1111/j.1365-246X.1977.tb04175.x
  • Azizov T.Ya., Iokhvidov I.S. Osnovy teorii lineynykh operatorov v prostranstvakh s indefmitnoy metrikoy (Fundamentals of the Theory of Linear Operators in Spaces with an Indefinite Metric). Moscow, Nauka Publ., 1986, 352 p. (in Russ.).
  • Belinskiy B.P., Dauer J.P. On a regular Sturm-Liouville problem on a finite interval with the eigenvalue parameter appearing linearly in the boundary conditions. In: Hinton D., Schaefer P.W. (eds.) Spectral Theory and Computational Methods of Sturm-Liouville Problem. Marcel Dekker, New York, 1997,pp.183-196.
  • Binding P.A., Browne P.J., Siddighi K. Sturm-Liouville Problems with Eigenparameter Dependent Conditions. Proc. of the Edinburgh Mathematical Society, 1994, Vol. 37, Iss. 1, pp. 57-72. DOI: 10.1017/S0013091500018691
  • Fulton C.T. Two-Point Boundary Value Problems with Eigenvalue Parameter Contained in the Boundary Conditions. Proc. of the Royal Society of Edinburgh Section A: Mathematics, 1977, Vol. 77, Iss. 3-4, pp. 293-308. DOI: 10.1017/S030821050002521X
  • Gulmamedov V.Y., Mamedov Kh.R. On Basis Property for a Boundary-Value Problem with a Spectral Parameter in the Boundary Condition. Journal of Arts and Sciences, 2006, no. 5, pp. 9-18.
  • Hinton D.B. An Expansion Theorem for an Eigenvalue Problem with Eigenvalue Parameter in the Boundary Condition. The Quarterly Journal of Mathematics, 1979, Vol. 30, Iss. 1, pp. 33-42. DOI: 10.1093/qmath/30.1.33
  • Kapustin N.Y., Moisseev E.I. A Remark on the Convergence Problem for Spectral Expansions Corresponding to a Classiscal Problem with Spectral Parameter in the Boundary Condition. Differential Equations, 2001, Vol. 37, no. 12, pp. 1677-1683. DOI: 10.1023/A:1014406921176
  • Kobayashi M. Eigenvalues of Discontinuous Sturm-Liouville Problem with Symmetric Potentials. Computers & Mathematics with Applications, 1989, Vol. 18, Iss. 4, pp. 357-364. DOI: 10.1016/0898-1221(89)90220-4
  • Mamedov Kh.R. On One Boundary Value Problem with Parameter in the Boundary Conditions. Spectral Theory of Operators and Its Applications, 1997, Vol. 11, pp. 117-121. (in Russ.).
  • Mamedov Kh.R. On a Basic Problem for a Second Order Differential Equation With a Discontinuous Coefficient and a Spectral Parameter in the Boundary Conditions. Proc. 7th international conference on geometry, integrability and quantization, Sts. Constantine and Elena, Bulgaria, June 2-10, 2005. Sofia: Bulgarian Academy of Sciences (ISBN 954-8495-30-9/pbk), 2006, pp. 218-225. DOI: 10.7546/giq-7-2006-218-225
  • Russakovskij E.M. Operator Treatment of Boundary Problems with Spectral Parameters Entering via Polynomials in the Boundary Conditions. Functional Analysis and Its Applications, 1975, Vol. 9, Iss. 4, pp. 358-359. DOI: 10.1007/BF01075895
  • Schneider A. A Note on Eigenvalue Problems with Eigenvalue Parameter in the Boundary Conditions. Mathematische Zeitschrift, 1974, Vol. 136, Iss. 2, pp. 163-167. DOI: 10.1007/BF01214350
  • Shkalikov A.A. Boundary Value Problems for Ordinary Differential Equations with a Spectral Parameter in the Boundary Conditions. Journal of Soviet Mathematics, 1986, Vol. 33, Iss. 6, pp. 13111342. DOI: 10.1007/BF01084754
  • Caliskan S., Bayramov A., Oer Z., Uslu S. Eigenvalues and Eigenfunctions of Discontinuous Two-Point Boundary Value Problems with an Eigenparameter in the Boundary Condiiton. Rocky Mountain Journal of Mathematics, 2013, Vol. 43, no. 6, pp. 1871-1892. DOI: 10.1216/rmj-2013-43-6-1871
  • Tikhonov A.N., Samarskii A.A. Equations of Mathematical Physics. Pergamon, Oxford, New York, 1963, 765 p.
  • Walter J. Regular Eigenvalue Problems with Eigenvalue Parameter in the Boundary Conditions, Mathematische Zeitschrift, 1973, Vol. 133, Iss. 4, pp. 301-312. DOI: 10.1007/BF01177870
Статья научная